| Model Number |
476309-17 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/12/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during central processing, the shaft of the force feedback mega suturecut needle driver broke from the head of the instrument.There was no report of patient involvement.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the instrument broke during the cleaning process in the sterile processing department, not while being used on a patient.
Additional Manufacturer Narrative
An rma was issued to evaluate the intuitive surgical, inc.(isi) device.Additional information is being gathered to determine the contribution of the device to the customer reported issue.
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The force feedback mega suturecut needle driver was analyzed and the main tube holder was found to be broken.The broken regions measure approximately 1.84 mm x 1.88 mm and 4.54 mm x 1.96 mm in size.The fragments were not returned along with the instrument.Further investigation confirmed additional observations.Upon visual inspection, the main tube was found to be dislodged from its normal position.The instrument was found to have a bent inner tube.The bending damage is located at the proximal end of the inner tube.The complaint was confirmed by failure analysis, which indicates that the device may have contributed to the customer reported issue.
Additional Manufacturer Narrative
The instrument was transferred to engineering for further investigation along with a returned fragment, in order to determine its source.Initial findings were confirmed: the main tube holder was broken.Additionally, the chassis was found to be damaged¿specifically, the t-tab located on the bottom portion of the chassis was broken.A piece of the chassis measuring approximately 6.38mm x 2.67mm was not returned with the instrument.As a result of the broken chassis t-tab and main tube holder, the main tube assembly was found to be dislodged from its normal position.The inner tube was found to have no signs of bending.It was successfully straightened and returned to its normal position, confirming that it was not bent.The complaint was confirmed by failure analysis, indicating that the device may have contributed to the customer-reported issue.The probable root cause of broken main tube holder and the broken chassis is attributable to damage during use or reprocessing.Damage can result from mechanical impact, such as an accidental drop of the instrument.Improper cleaning during reprocessing, such as prolonged exposure of the instrument to harsh cleaning agents, can lead to cracking and subsequent breakage.The probable root cause of dislodged main tube assembly is attributed to the broken chassis t-tab and main tube holder.This issue can be resolved by using an alternate instrument to complete the procedure.
Event or Problem Description
Refer to h11 for follow-up information.